Alert archive / Washington / Wind Chill Advisories in 2019
Wind Chill Advisory 2, NWS Spokane, WA
NWS Spokane, WA issued this wind chill advisory at Feb 9, 2019, 7:01 PM PST for 8 counties in Washington; Bonner County, Boundary County, Kootenai County, Idaho. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2019, 7:01 PM PST (03:01 UTC)
- Expired
- Feb 10, 2019, 8:00 AM PST
- In force
- 13 hr
- Issued by
- NWS Spokane, WA
Counties Bonner County, ID, Boundary County, ID, Kootenai County, ID, Adams County, WA, Douglas County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 41 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 3.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
877 WWUS46 KOTX 100301 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 701 PM PST Sat Feb 9 2019 ...Very cold wind chills overnight into Sunday morning... .Blowing snow will be less widespread overnight as winds wane. However, very cold temperatures combined with winds into early Sunday morning will result in very cold wind chills down the Okanogan Valley and through the Purcell Trench that will extend out into the Upper Columbia Basin. WAZ044-101115- /O.EXP.KOTX.BZ.W.0001.000000T0000Z-190210T0300Z/ /O.NEW.KOTX.WC.Y.0002.190210T0301Z-190210T1600Z/ Waterville Plateau- Including the following locations Waterville, Mansfield, and Badger Mountain Road 701 PM PST Sat Feb 9 2019 ...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM PST SUNDAY... ...BLIZZARD WARNING WILL EXPIRE AT 7 PM PST THIS EVENING... * WHAT...Very cold wind chills expected. Wind chills of 5 to 15 below zero expected. * WHERE...Waterville, Mansfield, and Badger Mountain Road. * WHEN...Until 8 AM PST Sunday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ WAZ034-100415- /O.EXP.KOTX.BZ.W.0001.000000T0000Z-190210T0300Z/ Moses Lake Area- Including the following locations Moses Lake, Ephrata, Othello, and Quincy 701 PM PST Sat Feb 9 2019 ...BLIZZARD WARNING WILL EXPIRE AT 7 PM PST THIS EVENING... Blowing snow is expected to wane through the evening and into overnight. Blizzard condtions are no longer expected. $$ IDZ001-002-WAZ035-036-101115- /O.EXP.KOTX.WS.W.0004.000000T0000Z-190210T0300Z/ /O.NEW.KOTX.WC.Y.0002.190210T0301Z-190210T1600Z/ Northern Panhandle-Coeur d'Alene Area-Upper Columbia Basin- Spokane Area- Including the following locations Sandpoint, Bonners Ferry, Priest River, Eastport, Schweitzer Mountain Road, Coeur d'Alene, Post Falls, Hayden, Worley, Ritzville, Grand Coulee, Odessa, Wilbur, Coulee City, Spokane, Cheney, Davenport, and Rockford 701 PM PST Sat Feb 9 2019 ...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM PST SUNDAY... ...WINTER STORM WARNING WILL EXPIRE AT 7 PM PST THIS EVENING... * WHAT...Very cold wind chills expected. Wind chills of 5 to 15 below zero expected. * WHERE...Sandpoint, Bonners Ferry, Priest River, Eastport, Schweitzer Mountain Road, Coeur d'Alene, Post Falls, Hayden, Worley, Ritzville, Grand Coulee, Odessa, Wilbur, Coulee City, Spokane, Cheney, Davenport, and Rockford. * WHEN...Until 8 AM PST Sunday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ WAZ043-101115- /O.EXP.KOTX.WS.W.0004.000000T0000Z-190210T0300Z/ /O.NEW.KOTX.WC.Y.0002.190210T0301Z-190210T1600Z/ Okanogan Valley- Including the following locations Omak, Okanogan, Brewster, Bridgeport, Oroville, Nespelem, and Disautel Pass 701 PM PST Sat Feb 9 2019 ...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM PST SUNDAY... ...WINTER STORM WARNING WILL EXPIRE AT 7 PM PST THIS EVENING... * WHAT...Very cold wind chills expected. Wind chills of 5 to 15 below zero expected. * WHERE...Omak, Okanogan, Brewster, Bridgeport, Oroville, Nespelem, and Disautel Pass. * WHEN...Until 8 AM PST Sunday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ WAZ041-042-100415- /O.EXP.KOTX.WS.W.0004.000000T0000Z-190210T0300Z/ Wenatchee Area-East Slopes Northern Cascades- Including the following locations Wenatchee, Chelan, Entiat, Cashmere, Leavenworth, Mazama, Twisp, Winthrop, Stehekin, Conconully, Blewett Pass, and Loup Loup Pass 701 PM PST Sat Feb 9 2019 ...WINTER STORM WARNING WILL EXPIRE AT 7 PM PST THIS EVENING... Isolated snow showers are expected tonight, but heavy snow is not expected. $$ WAZ037-101115- /O.NEW.KOTX.WC.Y.0002.190210T0301Z-190210T1600Z/ Northeast Mountains- Including the following locations Deer Park and Newport 701 PM PST Sat Feb 9 2019 ...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM PST SUNDAY... * WHAT...Very cold wind chills expected. Wind chills of 5 to 15 below zero expected. * WHERE...Deer Park and Newport. * WHEN...Until 8 AM PST Sunday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
2 follow-up statements
511 WWUS46 KOTX 101150 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 350 AM PST Sun Feb 10 2019 ...BITTERLY COLD WIND CHILLS THIS MORNING AND SNOW ACROSS SOUTHEAST WASHINGTON AND THE IDAHO PANHANDLE TODAY... IDZ003-026-027-WAZ032-033-102000- /O.NEW.KOTX.WW.Y.0011.190210T1200Z-190210T2000Z/ Idaho Palouse-Lewiston Area-Lewis and Southern Nez Perce Counties- Lower Garfield and Asotin Counties-Washington Palouse- Including the following locations Moscow, Plummer, Potlatch, Genesee, Lewiston, Lapwai, Peck, Culdesac, Gifford, Kamiah, Craigmont, Nezperce, Winchester, Soldiers Meadow Road, Clarkston, Pomeroy, Pullman, Colfax, Rosalia, La Crosse, Oakesdale, Tekoa, and Uniontown 350 AM PST Sun Feb 10 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON PST TODAY... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches expected. * WHERE...Moscow, Plummer, Potlatch, Genesee, Lewiston, Lapwai, Peck, Culdesac, Gifford, Kamiah, Craigmont, Nezperce, Winchester, Soldiers Meadow Road, Clarkston, Pomeroy, Pullman, Colfax, Rosalia, La Crosse, Oakesdale, Tekoa, and Uniontown. * WHEN...Until noon PST today. * ADDITIONAL DETAILS...Periods of light snow this morning are expected to decrease to snow showers this afternoon. Motorist should expect slick driving conditions today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ031-102000- /O.NEW.KOTX.WW.Y.0011.190210T1200Z-190210T2000Z/ Northeast Blue Mountains- Including the following locations Anatone, Peola, Mountain Road, and Cloverland Road 350 AM PST Sun Feb 10 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON PST TODAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches expected. * WHERE...Anatone, Peola, Mountain Road, and Cloverland Road. * WHEN...Until noon PST today. * ADDITIONAL DETAILS...Periods of light snow this morning are expected to decrease to snow showers this afternoon. Motorist should expect slick driving conditions today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ004-102000- /O.NEW.KOTX.WW.Y.0011.190210T1500Z-190211T0000Z/ Central Panhandle Mountains- Including the following locations Kellogg, Pinehurst, Osburn, Wallace, Mullan, Fourth of July Pass, Dobson Pass, and Lookout Pass 350 AM PST Sun Feb 10 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches expected. * WHERE...Kellogg, Pinehurst, Osburn, Wallace, Mullan, Fourth of July Pass, Dobson Pass, and Lookout Pass. * WHEN...From 7 AM this morning to 4 PM PST this afternoon. * ADDITIONAL DETAILS...Periods of light snow are expected to develop by mid to late morning and persist into the afternoon. Motorist should expect slick driving conditions today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ001-002-WAZ035>037-043-044-101600- /O.CON.KOTX.WC.Y.0002.000000T0000Z-190210T1600Z/ Northern Panhandle-Coeur d'Alene Area-Upper Columbia Basin- Spokane Area-Northeast Mountains-Okanogan Valley- Waterville Plateau- Including the following locations Sandpoint, Bonners Ferry, Priest River, Coeur d'Alene, Post Falls, Hayden, Worley, Ritzville, Odessa, Wilbur, Spokane, Cheney, Davenport, Rockford, Deer Park, Newport, Omak, Okanogan, Brewster, Bridgeport, Oroville, Nespelem, Disautel Pass, Waterville, Mansfield, and Badger Mountain Road 350 AM PST Sun Feb 10 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 15 below zero. * WHERE...Coeur d'Alene, Post Falls, Hayden, Worley, Sandpoint, Bonners Ferry, Priest River, Omak, Okanogan, Brewster, Bridgeport, Oroville, Nespelem, Disautel Pass, Waterville, Mansfield, Badger Mountain Road, Ritzville, Odessa, Wilbur, Deer Park, Newport, Spokane, Cheney, Davenport, and Rockford. * WHEN...Until 8 AM PST this morning. * ADDITIONAL DETAILS...Early morning north winds of 15 to 25 mph will decrease by mid to late morning. As wind speeds decrease the danger of exposure to wind chill will abate. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
519 WWUS46 KOTX 101553 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 753 AM PST Sun Feb 10 2019 IDZ001-002-WAZ035>037-043-044-101700- /O.EXP.KOTX.WC.Y.0002.000000T0000Z-190210T1600Z/ Northern Panhandle-Coeur d'Alene Area-Upper Columbia Basin- Spokane Area-Northeast Mountains-Okanogan Valley- Waterville Plateau- Including the following locations Sandpoint, Bonners Ferry, Priest River, Coeur d'Alene, Post Falls, Hayden, Worley, Ritzville, Odessa, Wilbur, Spokane, Cheney, Davenport, Rockford, Deer Park, Newport, Omak, Okanogan, Brewster, Bridgeport, Oroville, Nespelem, Disautel Pass, Waterville, Mansfield, and Badger Mountain Road 753 AM PST Sun Feb 10 2019 ...WIND CHILL ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING... Breezy conditions with very low wind chills will continue today however the threat of immediately dangerous wind chills has abated. $$ IDZ003-026-027-WAZ032-033-102000- /O.CON.KOTX.WW.Y.0011.000000T0000Z-190210T2000Z/ Idaho Palouse-Lewiston Area-Lewis and Southern Nez Perce Counties- Lower Garfield and Asotin Counties-Washington Palouse- Including the following locations Moscow, Plummer, Potlatch, Genesee, Lewiston, Lapwai, Peck, Culdesac, Gifford, Kamiah, Craigmont, Nezperce, Winchester, Soldiers Meadow Road, Clarkston, Pomeroy, Pullman, Colfax, Rosalia, La Crosse, Oakesdale, Tekoa, and Uniontown 753 AM PST Sun Feb 10 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches expected. * WHERE...Moscow, Plummer, Potlatch, Genesee, Lewiston, Lapwai, Peck, Culdesac, Gifford, Kamiah, Craigmont, Nezperce, Winchester, Soldiers Meadow Road, Clarkston, Pomeroy, Pullman, Colfax, Rosalia, La Crosse, Oakesdale, Tekoa, and Uniontown. * WHEN...Until noon PST today. * ADDITIONAL DETAILS...Periods of light snow this morning are expected to decrease to snow showers this afternoon. Motorist should expect slick driving conditions today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ031-102000- /O.CON.KOTX.WW.Y.0011.000000T0000Z-190210T2000Z/ Northeast Blue Mountains- Including the following locations Anatone, Peola, Mountain Road, and Cloverland Road 753 AM PST Sun Feb 10 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches expected. * WHERE...Anatone, Peola, Mountain Road, and Cloverland Road. * WHEN...Until noon PST today. * ADDITIONAL DETAILS...Periods of light snow this morning are expected to decrease to snow showers this afternoon. Motorist should expect slick driving conditions today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ004-110000- /O.CON.KOTX.WW.Y.0011.000000T0000Z-190211T0000Z/ Central Panhandle Mountains- Including the following locations Kellogg, Pinehurst, Osburn, Wallace, Mullan, Fourth of July Pass, Dobson Pass, and Lookout Pass 753 AM PST Sun Feb 10 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches expected. * WHERE...Kellogg, Pinehurst, Osburn, Wallace, Mullan, Fourth of July Pass, Dobson Pass, and Lookout Pass. * WHEN...From 7 AM this morning to 4 PM PST this afternoon. * ADDITIONAL DETAILS...Periods of light snow are expected to develop by mid to late morning and persist into the afternoon. Motorist should expect slick driving conditions today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind chill advisory went out at Feb 9, 4:46 PM PST, 2 hours 15 minutes earlier.
Area forecast discussion, Feb 9, 4:46 PM PST, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
446 PM PST Sat Feb 9 2019
.SYNOPSIS...
One winter storm system abates this evening, with the winds and
blowing and drifting snow gradually becoming less of an impact,
but bitter wind chills will continue. Yet more winter storm
systems will be coming. Additional rounds of snow are expected to
develop starting overnight into Sunday, continuing into at least
Tuesday, with a series of systems coming in from the Pacific, with
the associated potential hazardous travel conditions. A brief
lull develops toward mid- week, before more snow chances arrive
toward late week. Temperature will remain below normal.
&&
.DISCUSSION...
Tonight...Things will slowly wind down briefly this evening, before
spinning back up late tonight and on Sunday. The closed upper
level low can be seen along the coast south of the Columbia bar.
Model are in pretty good agreement showing the low move south to
about the central Oregon coast and then moving east-northeast back
through Oregon, Southeast Washington and the central Panhandle.
Meanwhile a second low just now moving into NW British Columbia
will move into the Cascades late Sunday afternoon. Moisture will
continue to wrap around that low and with east-northeast winds
will keep a good chance for light to moderate snow for the Lower
Basin, the Waterville Plateau, and the central Cascades. Snow
accumulations will gradually decrease from north to south, but
another 1-4 inches is expected through the evening across the deep
Basin up into the Wenatchee mountains. The tight northeast
pressure gradient is expected to slowly decrease through the
night. Strong gusty winds are still raging down the Okanogan
valley and out onto the Waterville Plateau. Winds are also quite
strong down the Purcell Trench with gusts 35-45 mph from Sandpoint
to Coeur d'Alene and gust around 30 mph in Spokane. The winds
will also decrease but likely not until after 2200 or so. These
strong winds are causing widespread blowing and drifting snow
across the region. There are numerous road closures across eastern
Washington because of this and and the Winter Weather Warnings
will remain in place through this evening. Min temperatures will
be quite chilly tonight with lows right around 0 degrees across
the north to teens across the south. But mostly in single digits.
Sunday...That low off the coast will track through the eastern
zones from mid morning to early Sunday evening. This will bring
another round of light to moderate snow east of a line from about
Royal city in the basin to Sandpoint, with the heaviest across the
eastern basin and the Palouse with 2-3 inches and locally up to 4
inches. Amounts will be close to advisory criteria. For now will
hold off on issuing anything new until we drop the Warnings and
Advisories that we have out now. Northeast winds are expected to
decrease as the gradient slackens and then shift to the southwest
Sunday afternoon as the low swings through the region. Temperatures
will remain well below normal with highs only in the teens. Tobin
Sunday night to Saturday: The area will remain in a cold,
active pattern with several rounds of snow and the accompanying
threat of hazardous travel. The biggest impact potential continues
Sunday night through Tuesday night. The dominant driver will be
the long-wave trough which will hold the cold air in place and
direct several systems through. Temperatures will remain below
normal, with highs in the teens and 20s (with some 30s toward the
L-C Valley) and lows in the single digits and teens.
Between Sunday night and mid-Monday one low swings by the lower
Panhandle, while a second low tracks in from near Vancouver Island
before exiting. This set-up will bring a threat of snow showers
across the region. The most substantial snow risk comes from late
evening to early Monday along and south of I-90 with that second
low, with light to moderate snow. Rates could be locally enhanced
with some steep lapse rates.
* Snow Amounts: average accumulations between 2-4 inches are
expect, with locally higher amounts possible in any convective
bands. Lighter amounts possible over the northern-tier, with
trace amounts to 1 inch.
Between Monday afternoon and Wednesday a more organized frontal
wave comes in, with broader snow chances. The leading warm front
enters from the southwest Monday afternoon into Monday evening.
This will rapidly expand the next round of snow across the
Cascades and Columbia Basin and the lower ID Panhandle between
midday and mid-afternoon. The snow expand across the remainder of
northeast WA and ID from mid-afternoon through evening with an
area of low pressure ejecting inland. The main areas that may see
the snow threat held back will be toward the Canadian border.
Between Tuesday and Tuesday evening the boundary becomes quasi-
stationary over southeast WA through the central Panhandle while
impulses continue to eject inland from the parent trough along the
coast. This will keep the snow going with varying intensity.
Similar to recent system, the precise location of the boundary and
track of the impulses will impact where the most snow will
accumulate. In this regard the details are shaking as model
agreement is not good so fine-tuning to come. There is a slight
increase in winds with the system as well, but only maybe gusts
near 20 mph in the exposed areas. Then Tuesday overnight into
Wednesday the parent trough moves inland. This will provide
continued snow chances until starts east and allows the snow
threat to retreat to the mountains and far southeast CWA.
* Snow Amounts: early estimates over average accumulations in the
36-48 hour between Monday afternoon and Wednesday morning are
between between 3-9 inches, with lighter amounts toward the
Okanogan Valley and Okanogan Highlands and higher amounts in the
mountain zones.
Wednesday night to Saturday the area has a brief lull in the snow
pattern, before the next systems arrives. The quieter period
looks to be around Wednesday night and Thursday, when just limited
snow shower chances linger in the mountains. Then between
Thursday night and Saturday the next frontal wave moves in. The
ECMWF is currently about 12 hours quicker than other guidance,
spreading snow chances across the area by Thursday night. Other
guidance holds that risk in the Cascades Thursday night and waits
until Friday and Saturday to spread the threat east. At this time
by comparison snow amounts look lighter than the mid-week system,
but still could cause impacts and there is still opportunity to
adjustments in strength. /Cote'
&&
.AVIATION...
00z TAFs: A deep low pressure system will spin over western OR
this evening. The upper level low will then being to move inland
across OR overnight. With the upper level support pushing inland,
the surface low over western OR will begin to weaken. The
weakening pressure gradient will result in a gradual decrease in
winds over the region with blowing snow becoming less of a
concern. We will still the potential for MVFR vis due to blowing
snow through this evening. Moisture will follow the upper level
low and track across southeastern WA and into the ID Panhandle
after midnight with light snow continuing into Sunday afternoon.
Snowfall consistency will continue to be dry and light. KLWS and
KPUW are expected to see 1 to 3 inches of new snow with up to a
couple inches possible for KGEG, KSFF and KCOE. Expect snow to
bring MVFR to localized IFR conditions. The good news is that
winds will be much weaker. /SVH
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 5 15 7 21 15 26 / 10 30 60 50 60 60
Coeur d'Alene 4 16 9 22 15 28 / 10 40 60 60 70 60
Pullman 9 15 10 25 20 29 / 30 80 70 60 70 60
Lewiston 17 23 17 31 27 36 / 40 90 50 50 60 50
Colville 3 21 4 25 11 29 / 0 20 50 20 60 50
Sandpoint 4 16 10 23 17 28 / 0 60 60 40 60 60
Kellogg 3 16 11 24 18 30 / 10 80 70 60 70 70
Moses Lake 11 19 7 21 14 26 / 30 10 60 60 70 40
Wenatchee 8 18 7 17 13 23 / 40 10 60 60 70 50
Omak 8 18 7 19 13 23 / 0 10 30 10 50 40
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Storm Warning until 7 PM PST this evening for Coeur
d'Alene Area-Northern Panhandle.
WA...Winter Storm Warning until 7 PM PST this evening for East Slopes
Northern Cascades-Wenatchee Area.
Winter Storm Warning until 7 PM PST this evening for Spokane
Area-Upper Columbia Basin.
Winter Storm Warning until 7 PM PST this evening for Okanogan
Valley.
Blizzard Warning until 7 PM PST this evening for Moses Lake Area-
Waterville Plateau.
&&Hazardous weather outlook, Feb 9, 4:52 AM PST, 14 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 452 AM PST Sat Feb 9 2019 IDZ001-002-WAZ034>038-041>044-101500- Northern Panhandle-Coeur d'Alene Area-Moses Lake Area- Upper Columbia Basin-Spokane Area-Northeast Mountains- Okanogan Highlands-Wenatchee Area-East Slopes Northern Cascades- Okanogan Valley-Waterville Plateau- 452 AM PST Sat Feb 9 2019 This Hazardous Weather Outlook is for portions of North Idaho... Central Washington...East Central Washington...North Central Washington and Northeast Washington. .DAY ONE...TODAY AND TONIGHT Today will be a dangerous day to travel across portions of central and eastern Washington. Blizzard conditions are expected around Moses Lake, Ephrata, Waterville and Mansfield where heavy snow, strong north winds and bitterly cold wind chills will occur today. Blowing and drifting snow will also produce treacherous driving conditions in the north Idaho Panhandle, the West Plains, and the Upper Columbia Basin today. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY More snow will be possible Sunday, Monday and Tuesday along with much below average temperatures through the end of next week. IDZ003-004-026-027-WAZ031>033-101500- Idaho Palouse-Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- 452 AM PST Sat Feb 9 2019 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Periods of light snow and locally gusty east winds are expected today and tonight across southeast Washington and the central and southern Idaho Panhandle. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY More snow will be possible Sunday, Monday and Tuesday along with much below average temperatures through the end of next week.
In the hours before
Local storm report, Feb 9, 3:51 PM PST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
351 PM PST SAT FEB 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 AM BLIZZARD MANSFIELD 47.82N 119.63W
02/09/2019 DOUGLAS WA DEPT OF HIGHWAYS
ROAD CLOSURES DUE TO BLOWING AND DRIFTING
SNOW, ON SR 172 MP 0 TO MP 22.
0850 AM BLIZZARD 3 S ENTIAT 47.63N 120.22W
02/09/2019 DOUGLAS WA DEPT OF HIGHWAYS
BLOWING AND DRIFTING SNOW ROAD CLOSURES ON
US 2 MP 139 TO MP 187.
1152 AM BLIZZARD 2 E OTHELLO 46.82N 119.13W
02/09/2019 ADAMS WA DEPT OF HIGHWAYS
BLOWING AND DRIFTING SNOW AND POOR
VISIBILITY ROAD CLOSURES ON SR 17 MP 28 TO
MP 51.
1200 PM BLIZZARD 3 SE CLAYTON 47.97N 117.51W
02/09/2019 SPOKANE WA DEPT OF HIGHWAYS
BLOWING AND DRIFTING SNOW ROAD CLOSURE US
395 DAHL ROAD TO SPOTTED ROAD. CLOSED FOR
ABOUT 2 HOURS.
1258 PM BLIZZARD 8 ESE DESERT AIRE 46.65N 119.74W
02/09/2019 GRANT WA DEPT OF HIGHWAYS
BLOWING AND DRIFTING SNOW, POOR VISIBILITY
AND COLLISIONS ROAD CLOSURES ON SR 24 FROM
MP 44 TO MP 79.
0150 PM BLIZZARD 8 S ODESSA 47.21N 118.69W
02/09/2019 ADAMS WA DEPT OF HIGHWAYS
BLOWING AND DRIFTING SNOW AND POOR
VISIBILITY ROAD CLOSURES ON SR 31 LIND TO
ODESSA TO SR 26 TO US 395.
0152 PM BLIZZARD 2 S RALSTON 46.96N 118.34W
02/09/2019 ADAMS WA DEPT OF HIGHWAYS
BLOWING AND DRIFTING SNOW AND POOR
VISIBILITY ROAD CLOSURES ON SR 261 RITZVILLE
TO WASHTUCNA IN ADAMS COUNTY (MP 36 TO MP
63).
0100 PM BLIZZARD 5 SW TEKOA 47.19N 117.16W
02/09/2019 WHITMAN WA DEPT OF HIGHWAYS
BLOWING AND DRIFTING SNOW AND POOR
VISIBILITY ROAD CLOSURES ON SR 27 TEKOA TO
WAVERLY JUNCTION (MP 51 TO MP 44) STRANDED
MOTORIST AND SEARCH AND RESCUE REPORTED.
0900 AM NON-TSTM WND DMG 1 SE SANDPOINT 48.27N 116.55W
02/09/2019 BONNER ID BROADCAST MEDIA
75 FOOT TREE UPROOTED AND BROKEN AND FALLEN
ONTO A HOME, CAUSING EXTENSIVE DAMAGE.
0215 PM NON-TSTM WND DMG 6 NW 5 MILE 47.80N 117.54W
02/09/2019 SPOKANE WA PUBLIC
TREE FELL ON HOUSE. NO REPORT OF EXTENT OF
DAMAGE.
0230 PM NON-TSTM WND DMG SPOKANE VALLEY 47.68N 117.24W
02/09/2019 SPOKANE WA BROADCAST MEDIA
FALLEN TREES AROUND AND ON HOME IN SPOKANE
VALLEY. 10 YEAR-OLD-RECEIVED MINOR
SCRATCHES.
&&The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 3:50 AM PST | Winter Weather Advisory | OTX | Adams, Asotin, Chelan, Douglas, Garfield, Grant and 3 more | 42 hr |
| Feb 10, 11:44 AM PST | Winter Weather Advisory | OTX | Adams, Douglas, Ferry, Grant, Lincoln, Okanogan and 3 more | 19 hr |
| Feb 10, 3:15 PM PST | Winter Storm Watch | OTX | Chelan, Douglas, Grant, Lincoln, Pend Oreille, Spokane and 2 more | 15 hr |
Nearby
Wind Chill Advisories in Washington, 2019Wind Chill Advisories in Idaho, 2019Every wind chill advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.